Tornadoes · United States · Texas · 2013

EF0 tornado, Priddy, Texas, May 20, 2013

This EF0 tornado ran 1.1 miles across Mills County on May 20, 2013, touching down at 7:25 PM CDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 20, 2013
Touchdown
7:25 PM CDT (00:25 UTC)
Lifted
7:27 PM CDT (00:27 UTC)
On the ground
2 minutes
Path length
1.1 miles (1.7 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Crop damage
$5,000
County
Mills County
Touchdown point
31.677, -98.485
Lift-off point
31.680, -98.467
Record number
1305201825-01

The damage survey

1 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

The dry line was once again active on the afternoon of May 20th. Thunderstorms developed along and ahead of the dry line, producing severe thunderstorms from Montague to Mills Counties.

The Mills County Emergency Manager observed a tornado to the east and northeast of Priddy. The tornado occurred over open land and produced minimal damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

33 minutes of warning. NWS FWD issued a tornado warning for this county at 23:52 UTC, 33 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a tornado watch, issued at 19:22 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
19:22 UTC03:00 UTCTornado WatchFWD
22:59 UTC23:45 UTCTornado WarningFWD
23:43 UTC00:45 UTCSevere Thunderstorm WarningFWD
23:52 UTC00:45 UTCTornado WarningFWD
00:44 UTC01:30 UTCTornado WarningFWD
01:42 UTC04:45 UTCFlood WarningFWD
01:51 UTC02:45 UTCSevere Thunderstorm WarningFWD
02:25 UTC03:30 UTCSevere Thunderstorm WarningFWD
03:31 UTC03:53 UTCSevere Thunderstorm WarningFWD
04:34 UTC05:51 UTCFlood WarningFWD
15:27 UTC20:29 UTCTornado WatchFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 20, 6:29 PM CDT, 56 minutes earlier.

Area forecast discussion, May 20, 6:29 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT MON MAY 20 2013

.AVIATION...
LATEST ACCARS KDFW SOUNDINGS SHOW THE CAP HOLDING THIS EVENING
OVER THE METROPLEX...THUS HAVE LOW CONFIDENCE THAT CONVECTION
WILL AFFECT ANY METROPLEX TAF SITE THIS EVENING. ALSO...THE
CONVECTION WEST OF KACT SHOULD DISSIPATE BY 03Z BEFORE REACHING
THE AIRPORT. IF THIS SITUATION CHANGES AFTER SUNSET...THEN UPDATES
WILL BE WARRANTED BEFORE THE REGULAR UPDATE AT 03Z.

TUESDAY...UPSTREAM CONVECTION IS EXPECTED TO INCREASE OVER SOUTHWESTERN
OKLAHOMA TUESDAY MORNING WITH A SQUALL LINE FORMING AND MOVING SOUTHEAST
AHEAD OF A COLD FRONT. THIS LINE OF CONVECTION WILL LIKELY MOVE
THROUGH THE METROPLEX 18-22Z AND THROUGH KACT 22-00Z. OUR CONFIDENCE
IN THE TIMING OF THIS EVENT IS ONLY MODERATE AT THE MOMENT...BUT
DO FEEL THAT THE METROPLEX AIRPORTS WILL BE AFFECTED TO SOME
EXTENT BY STRONG TO SEVERE CONVECTION SOMETIME DURING THE
AFTERNOON.

WINDS WILL REMAIN SOUTHERLY TONIGHT AROUND 18KTS WITH SOME GUSTS
OF 22-24KTS. WINDS WILL DECREASE A LITTLE BY MIDDAY TUESDAY AS A
COLD FRONT PUSHES CONVECTIVE SYSTEM THROUGH THE TAF SITES IN
THE AFTERNOON.    75

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 20 2013/

AN ACTIVE PATTERN WILL CONTINUE ACROSS THE CWA THROUGH TUESDAY AS
A DEEP UPPER LOW OVER SOUTH DAKOTA AND NEBRASKA REMAINS QUASI-
STATIONARY AND A STRONG SHORTWAVE TROUGH MOVES ACROSS OUR REGION
ON TUESDAY. AFTER TUESDAY...UPPER RIDGING DEVELOPS OVER THE
SOUTHERN AND CENTRAL ROCKIES AND THEN MOVES EAST OVER THE GREAT PLAINS
BY THE WEEKEND. THE RETURN OF NORTHWEST UPPER FLOW ON WEDNESDAY
SHOULD HELP TO PUSH A COLD FRONT DOWN THROUGH OKLAHOMA AND ACROSS
THE RED RIVER EARLY WEDNESDAY. THIS FRONT AND THE NORTHWEST FLOW
ALOFT COULD RESULT IN SOME ELEVATED CONVECTION THURSDAY NIGHT AND
FRIDAY MORNING.

THROUGH THIS EVENING...THE DRYLINE HAS BECOME ACTIVE FROM SOUTH OF
WICHITA FALLS THROUGH CENTRAL OKLAHOMA. ALTHOUGH THE CAP IS STILL
INTACT ACROSS THE CENTRAL AND EASTERN PART OF OUR CWA...WE EXPECT
IT TO WEAKEN OUT WEST WITH STORMS DEVELOPING SOUTHWARD THROUGH 5 PM.
STORM MOVEMENT SHOULD BE NORTHEAST BUT LINE PROPAGATION WILL PUSH
THEM FARTHER IN OUR CWA THIS EVENING AND MAYBE TO A SHERMAN TO
GOLDTHWAITE LINE BY MIDNIGHT. AS STATED EARLIER TODAY...THE
ATMOSPHERE IS VERY UNSTABLE WITH LARGE CAPE THUS LARGE HAIL (UP TO
BASEBALL) AND DAMAGING WINDS (65MPH+) ARE POSSIBLE AND EXPECTED.
HELICITY WILL BE THE HIGHEST NEAR THE RED RIVER 5 TO 8PM...SO
TORNADOES ARE ALSO POSSIBLE. SOME OF THE OKLAHOMA ACTIVITY MIGHT
SLIDE ACROSS THE RED AFTER MIDNIGHT AND DECIDED TO KEEP HIGH POPS
GOING FOR NOW.

TUESDAY...CONVECTION SHOULD REDEVELOP ACROSS OKLAHOMA ON TUESDAY
MORNING AND PROPAGATE SOUTHEAST ACROSS OUR CWA. SEVERAL HIGH-RES
MODELS INDICATE A SQUALL LINE FORMING ACROSS OKLAHOMA BY MIDDAY
AND MOVING SOUTHEAST ACROSS A GOOD PORTION OF THE CWA DURING THE
AFTERNOON. ALSO THERE COULD BE SEVERAL LEFT OVER MESOSCALE
FEATURES THAT WOULD ENHANCE STORM DEVELOPMENT. RAINFALL MIGHT
EXCEED 1 1/2 INCHES IN SOME AREAS...BUT DO NOT FEEL FLASH FLOODING
WILL BE A MAJOR CONCERN DUE TO GUIDANCE VALUES OF AROUND 3 INCHES
IN 3 HOURS.

TEMPERATURES WILL REMAIN RATHER SEASONABLY WARM AND HUMID THROUGH
THE PERIOD. HOWEVER...IF THE COLD FRONT ENDS UP BEING STRONGER THAN
EXPECTED OR PENETRATES FARTHER SOUTH...THEN THE DRIER AIR WOULD
ALLOW SLIGHTLY COOLER LOWS WED-FRI OVER THE NORTHERN HALF THAN
WHAT IS CURRENTLY BEING FORECAST. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  86  65  88  69 /  30  60  40  10  10
WACO, TX              72  89  67  89  70 /  10  60  60  10  10
PARIS, TX             69  81  63  85  64 /  60  70  40  10  10
DENTON, TX            69  85  62  88  65 /  40  50  20  10  10
MCKINNEY, TX          70  84  64  88  65 /  40  70  30  10  10
DALLAS, TX            72  86  69  89  72 /  30  60  40  10  10
TERRELL, TX           71  86  67  88  69 /  30  70  60  10  10
CORSICANA, TX         72  87  70  88  70 /  10  60  70  10  10
TEMPLE, TX            72  88  68  88  69 /  10  50  60  10  10
MINERAL WELLS, TX     68  87  61  89  66 /  30  50  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, May 20, 2:49 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT MON MAY 20 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
249 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE THIS
AFTERNOON AND WILL MOVE EAST AND NORTHEAST ACROSS MAINLY THE
WESTERN AND NORTHWESTERN PARTS OF THE AREA THROUGH THE EVENING
HOURS. THE HIGHEST CHANCES OF SEVERE WEATHER ARE GENERALLY WEST OF
A LINE FROM SHERMAN TO DENTON TO GRANBURY TO KILLEEN. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR VERY LARGE HAIL...DAMAGING WINDS
AND POSSIBLE TORNADOES. AS THE STORMS HEAD EAST INTO MORE STABLE
AIR ACROSS CENTRAL PARTS OF NORTH TEXAS...THEY SHOULD WEAKEN BELOW
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
TUESDAY AND INTO TUESDAY NIGHT. A SQUALL LINE MAY ORGANIZE ALONG A
COLD FRONT DURING THE AFTERNOON HOURS AND PRODUCE A SWATH OF
DAMAGING WIND AS IT HEADS EAST AND SOUTHEAST. LARGE HAIL AND
ISOLATED TORNADOES WILL CONTINUE TO BE THREATS IN ANY STORM THAT
IS SEPARATED FROM THE LINE.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS THURSDAY NIGHT AND FRIDAY
MORNING GENERALLY NORTH OF THE I-20 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON IN WESTERN
COUNTIES...SPREADING EAST OVERNIGHT AS THE THUNDERSTORMS MOVE
ACROSS NORTH TEXAS.

92

In the hours before

Local storm report, May 20, 5:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT MON MAY 20 2013

..TIME...    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
             ..REMARKS..

0541 PM     TORNADO          1 S RINGGOLD            33.81N  97.95W
05/20/2013                   MONTAGUE           TX   TRAINED SPOTTER

            BRIEF TORNADO REPORTED 1 MILE SOUTH OF RINGGOLD.
Local storm report, May 20, 5:47 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT MON MAY 20 2013

..TIME...    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
             ..REMARKS..

0536 PM     HAIL             JACKSBORO               33.22N  98.17W
05/20/2013  E1.75 INCH       JACK               TX   LAW ENFORCEMENT

            SEVERAL REPORTS OF GOLFBALL SIZED HAIL ACROSS THE
            COUNTY.
Local storm report, May 20, 5:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAY 20 2013

..TIME...    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
             ..REMARKS..

0558 PM     HAIL             NOCONA                  33.78N  97.73W
05/20/2013  E1.50 INCH       MONTAGUE           TX   TRAINED SPOTTER
Local storm report, May 20, 6:18 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT MON MAY 20 2013

..TIME...    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
             ..REMARKS..

0615 PM     TSTM WND DMG     BOWIE                   33.57N  97.85W
05/20/2013                   MONTAGUE           TX   SELECT

            CERT MEMBER REPORTS THE DOORS AT THE WALMART WERE RIPPED
            OFF THE HINGES BY THUNDERSTORM WINDS
Local storm report, May 20, 6:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT MON MAY 20 2013

..TIME...    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
             ..REMARKS..

0629 PM     HAIL             CAPPS CORNER            33.80N  97.50W
05/20/2013  E1.00 INCH       MONTAGUE           TX   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED 3 MILES WEST OF CAPPS CORNER
Local storm report, May 20, 6:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT MON MAY 20 2013

..TIME...    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
             ..REMARKS..

0645 PM     HAIL             PRIDDY                  31.67N  98.52W
05/20/2013  E0.75 INCH       MILLS              TX   LAW ENFORCEMENT

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

0.4 hours before the tornado, 170 km from the path. May 21, 2013.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1025 joules per kilogram, CIN -144, lifted condensation level 1909 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 457 square meters per square second, 0 to 6 km bulk shear 68 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1025 J/kg
Mixed-layer CIN
-144 J/kg
Surface CAPE
1840 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
58 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

11.6 hours after it, 170 km from the path. May 21, 2013.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1513 joules per kilogram, CIN -271, lifted condensation level 793 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 316 square meters per square second, 0 to 6 km bulk shear 36 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1513 J/kg
Mixed-layer CIN
-271 J/kg
Surface CAPE
2612 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

The surface observations

Comanche County/City Airport (MKN), 29 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:35 UTC7772.520° 11 kt1006.8TSRA
22:55 UTC73.470360° 13 kt191007.1+TSRA
23:15 UTC74.8470.760° 9 kt1007.1+TSRA
23:35 UTC7470.52110° 14 kt171006.8+TSRA
23:55 UTC71.7866 1004.7+TSRA
00:15 UTC67.8265.48140° 21 kt361005.1+TSRA
00:35 UTC67.8262.42150° 27 kt421005.1TSRA
00:55 UTC70.3467150° 25 kt351006.1-RA
01:15 UTC7168180° 28 kt401006.1+TSRA
01:35 UTC66.263.5180° 21 kt321007.5+TSRA
01:55 UTC6662.24150° 18 kt361005.1TSRA
02:15 UTC6762170° 16 kt251005.4TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dyess AFB radar (KDYX), 120 km away, was scanning. The volume nearest the touchdown began at 00:26 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:39 UTCTORNADO2 Ne OwensBrown, TXTORNADO REPORTED BY HAM RADIO OPERATOR
21:39 UTCTORNADO4 Nw OwensBrown, TXTORNADO REPORTED BY HAM RADIO OPERATOR
22:03 UTCFUNNEL CLOUD2 W BlanketBrown, TXAMATEUR RADIO OPERATORS REPORTED THE TORNADO LIFTED AND IS NOW A FUNNEL CLOUD.
22:45 UTCTORNADOBlanketBrown, TXDPS REPORTED A TORNADO ON THE GROUND IN THE COMMUNITY OF BLANKET.
23:00 UTCTORNADO5 Nne ZephyrBrown, TXTORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO OPERATOR.
23:28 UTCTSTM WND DMGBlanketBrown, TXPOWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF DAMAMGED...AND DAMAGE TO THE BUS BARN.
23:45 UTCHAIL 0.75PriddyMills, TX
00:10 UTCHAIL 1.752 E ZephyrBrown, TXPUBLIC REPORTED VIA FACEBOOK...GOLF BALL SIZE HAIL 2 MILES EAST OF ZEPHYR.
00:20 UTCHAIL 1.755 Ne ZephyrBrown, TXAMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZE HAIL NORTHEAST OF ZEPHYR.
00:25 UTCTSTM WND DMG1 E PriddyMills, TXA BARN WAS BLOWN OVER FM-218 EAST OF PRIDDY. PROBABLY ASSOCIATED WITH A TORNADO.
00:25 UTCTORNADOPriddyMills, TXS.O. REPORTS A TORNADO NEAR PRIDDY UPROOTED TREES.
01:00 UTCFLASH FLOOD6 Se ComancheComanche, TXS.O. REPORTS FLOODED ROADS AND ROAD CLOSURES ON 36 APPROX 6 MILES SOUTHEAST OF COMANCHE, FM 1702 SOUTH, AND 1476 NORTH
01:07 UTCHAIL 1BlanketBrown, TXSTORM SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET.
01:40 UTCHAIL 1.5HamiltonHamilton, TX
01:46 UTCFLOOD4 W PriddyMills, TXFLOODING IS OCCURRING ALONG SEVERAL POINTS ALONG FM-218 FROM DEMOCRAT TO PRIDDY.
01:47 UTCHAIL 1HamiltonHamilton, TX
01:50 UTCHAIL 0.881 W PriddyMills, TXNICKEL HAIL REPORTED 1 MILE WEST OF PRIDDY ON FM 218 AND CR 132
02:10 UTCHAIL 1.75PottsvilleHamilton, TX
02:10 UTCHAIL 1BlanketBrown, TXTRAINED SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET.
02:21 UTCHAIL 12 S HamiltonHamilton, TX
02:35 UTCTSTM WND GST 55HamiltonHamilton, TX55 MPH WIND MEASURED AT HAMILTON AWOS.
02:42 UTCHAIL 1.75PriddyMills, TXGOLFBALL SIZED HAIL REPORTED IN AND WEST OF PRIDDY.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2013 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 20, 2013

35 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 202:56 PM CDTEF5Moore tornado, OK13.81,90024212$2.0 billion
May 202:58 PM CDTEF0Stephens, OK1.030
May 203:07 PM CDTEF1Stephens, OK4.0200$20,000
May 203:51 PM CDTEF1Washington, OK6.5500$5,000
May 204:12 PM CDTEF0Montgomery, KS0.550
May 204:21 PM CDTEF1Washington, OK4.5400$10,000
May 204:33 PM CDTEF1Washington, OK6.0500$30,000
May 204:35 PM CDTEF0Brown, TX1.250
May 204:40 PM CDTEF0Lincoln, OK1.2100
May 204:50 PM CDTEF0Stanton, KS0.450
May 204:57 PM CDTEF1Pettis, MO14.5200$20,000
May 205:05 PM CDTEF0Stanton, KS0.350
May 205:37 PM CDTEF0Cedar, MO3.2100$50,000
May 205:41 PM CDTEF0Montague, TX0.950
May 205:41 PM CDTEF1Brown, TX3.6350$100,000
May 204:53 PM MDTEF0Alamosa, CO0.175
May 206:00 PM CDTEF0Brown, TX0.250
May 206:03 PM CDTEF1Barton, MO6.8100$50,000
May 206:25 PM CDTEF2Ottawa, OK10.0800$1.0 million
May 206:32 PM CDTEF1Adair, OK to MO2.0150
May 206:32 PM CDTEF1Ottawa, OK to MO9.3600$250,000
May 206:35 PM CDTEF1Adair, OK2.5300$15,000
May 206:40 PM CDTEF1Adair, OK to AR8.0500$225,000
May 206:49 PM CDTEF1Benton, AR2.9500$50,000
May 206:49 PM CDTEF1Coal, OK5.9250$30,000
May 206:56 PM CDTEF0St. Clair, MO0.5200
May 207:24 PM CDTEF1Benton, AR0.8270$50,000
May 207:24 PM CDTEF1Marion, MO1.250
May 207:50 PM CDTEF1Stone, MO1.4200$50,000
May 208:05 PM CDTEF0Stone, MO0.6100
May 208:05 PM CDTEF1Stone, MO1.4100
May 208:33 PM CDTEF0LeFlore, OK0.7260
May 208:44 PM CDTEF1LeFlore, OK8.5500$5,000
May 208:46 PM CDTEF0Morgan, MO0.7100$50,000
May 2010:14 PM CDTEF2Macoupin, IL0.2753

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.